hi everybody..

By ramesh_bb Latest Reply 2012-03-15 20:28:29 -0500
Started 2012-03-15 17:51:20 -0500

Hi friends how are u all.. i am doing good… hope things are good with u all.. well recently went to a doctor as i was keep on loosing weight and i have lost 20 kgs in 2 months.. my blood sugar level is always within 150, so recently i went to doctor… he suggested me to be on insulin to avoid side effects of tablets.. i was on metformin 850 mg tablet which i was having thrice a day… m a t2 diabetic… should i start taking insulin or change my doctor.. can someone please help…

1 reply

jayabee52 2012-03-15 20:28:29 -0500 Report

Howdy Ramesh! Good to see you posting again!

Blood Glucose (BG) levels around the 150s, and you're losing 20 KG (44 lbs) in 2 months suggests to me you are in a Diabetic Ketogenic Acidosis (DKA) state. Burning fat, and perhaps muscle. I tried doing that deliberately (called "Diabulemia") with little success. But I am guessing that since you mention that you were not trying to lose weight.

I'd take the insulin, as insulin tends to put weight on one's body. I had been on Metformin for 11 years (out of a total of 17 yrs) and I believe Met weakened my kidneys so I got a kidney infection which shut them down for a while and necessitated dialysis.

It may take some time to get the right dose of the right insulin, but the results may be worth the effort.